My total cholesterol is 204 and unsure if i should start taking lovastatin or try to control it myself with a few diet changes. Has anyone out there been in a similar situation or have any suggestions?just seems like an aggressive approach.
What doasge did your Dr. perscribe for you? With borderline high cholesterol, hopefully it is a minimum (5 or 10 mg) per day MAX. If you are on more than 10 mg/day, I would PLEASE encourage you to see your MD and cut back on the dose RIGHT AWAY.
I am a 64 year old man that was perscribed lovastatin for borderline high cholestrol. After 5 years of taking 40 mg. a day, I developed fairly severe problems from the statin drug. These included muscle cramps, pain in the joints, severe debilitating fatigue, foul dark urine and muscle wasting. I have stopped all statin drug therapy for the last 8 months and am finally beginning to recover SLIGHTLY.
Please be careful with the statin drugs. You may start on them and have the symptoms come on very gradually so you dont notice them being related and caused by the statin therapy. This happened to me.
Please go see the website www.spacedoc.net. It is a website written by a former NASA astronaut/MD who was beset by statin drug reactions himself. He has collected a weatlh of info regarding statin drugs and there alternatives. It was very helpful to me in determining that my problems really resulted from statin drugs.
There are many alterantives to statin drug use. The www.spacedoc.net website explains them in detail.
Good luck to you and BE VERY CAREFUL taking statin drugs.
- Lovastatin Information for Consumers
- Lovastatin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lovastatin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jul 2009 • 1 answer
Posted 2 Mar 2010 • 1 answer
Posted 27 Mar 2013 • 2 answers
Posted 18 Apr 2013 • 2 answers
High Cholesterol - Familial Homozygous - Anyone trying niacin therapy? Results? As I get older, what
Posted 12 Mar 2014 • 2 answers